| Model Number |
1400400-12 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat the mid right coronary artery with moderate calcification, moderated tortuosity and 90% stenosis.Pre-dilatation was performed with the 4.0x12mm nc trek neo balloon dilatation catheter (bdc), which was prepared per instructions for use.The nc trek neo bdc was advanced with resistance felt from the anatomy.The balloon was inflated once to 12 atmospheres when a rupture occurred.Intravascular ultrasound (ivus) was used to confirm the rupture.A non-abbott balloon was used to continue the procedure and a 4.0x23mm xience skypoint stent was implanted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaint appears to be related to operational context there was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the moderately tortuous and moderately calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.